MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294601210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In was reported that in-stent occlusion occurred.On (b)(6) 2025, the patient underwent a selective left lower extremity arteriogram.This showed the common femoral and profundo femoral to be widely patent.The superficial femoral artery was patent proximally but was markedly narrowed over approximately 10 om at which point the vessel was totally occluded.Arteriogram demonstrated total occlusion down to the distal above-knee popliteal artery.The previously placed stent through hunter's canal was totally occluded and there was reconstitution of the above-knee popliteal just below the occluded stent.The above-knee popliteal was diseased over approximately 8 cm and about the patella became normal in size.The below-knee popliteal artery was widely patent and there was through-vessel runoff proximally into the calf.However, the posterior dial artery was found later to be totally occluded in the midcalf distally.The patient was given 5000 units of heparin intravenously and a 6 x 45 sheath was advanced to the left common femoral artery.Using a 0.035 glidewire and rubicon catheter, we were able to enter the superficial femoral artery and gradually advance through the occluded stent to the above-knee popliteal artery.Additional selective lower extremity arteriogram from the below-knee popliteal artery was then performed.This showed three-vessel runoff to the proximal calf and total occlusion of the posterior tibial artery from the mid-calf distally.The anterior tibial and peroneal arteries were patent.A v18 wire was advanced into the peroneal artery, and intravascular ultrasound was performed with a 0.018 philips device.This showed the findings as noted above.Due to the occluded stent we elected to proceed with atherectomy using a rota rex device.Due to the complex nature of the procedure, dr (b)(6) was called to the room to assist.Dr (b)(6) managed the v18 wire and activated the power switch on the atherectomy device while i advanced the catheter through the vessels and managed the c arm and fluoroscopic table.The entire length of the superficial femoral and above-knee popliteal artery was treated without complication.Repeat angiogram now showed a nice channel but still marked irregularity and narrowing.A 5 x 200 ranger balloon was selected and the entire length of the above-knee popliteal and superficial femoral arteries were dilated.Repeat angiogram showed dissections in the proximal superficial femoral artery and in the above-knee popliteal below the previously occluded stent.Reexamination with intravascular ultrasound confirmed these dissections so repeat balloon angioplasty was performed throughout 5 minutes in each location.Following this repeat angiogram showed the popliteal artery to be widely patent with resolution of the dissection but still persistent irregularity in the proximal superficial femoral artery.A 6 x 120 drug-coated eluvia stent was selected and deployed overlapping the previously placed stent by 1 cm proximal.This was then post dilated with a three 5 x 200 mm.Repeat angiogram now showed complete resolution of the proximal dissection with brisk flow distally and no evidence of distal embolization good runoff to the foot.These findings were accepted.The guidewire and sheath were removed, a star close device was deployed with excellent hemostasis and the patient was taken to recovery room in stable condition.There were no patient complications as a result of the event.On (b)(6) 2025 the patient underwent a selective left lower extremity arteriogram.With the patient in the supine position on the fluoroscopic table, both groins were prepped and draped in the usual fashion.1% xylocaine without epinephrine was used for local infiltrative anesthesia.The patient was given versed and fentanyl intravenously in small increments through the course of the procedure for comfort.The site right ultrasound revealed no imaging for needle entry into the right common femoral artery with photographic documentation.A 21-gauge micro puncture needle was used and a 0.018 wire passed followed by 4 french introducer, a glidewire was passed to the suprarenal aorta and a french sheath was placed.An omni flush catheter was passed to the level of l1 and an abdominal aortogram was performed.This showed the mesenteric and renal vessels to be widely patent.The abdominal aorta was widely patent.The catheter was pulled down to the sortie bifurcation where bilateral lower extremity arteriogram was performed.This showed both common iliac, both hypogastric and both external bisc arteries to be widely patent.The left common iliac artery was then selectively catheterized and the catheter was advanced to the left common femoral artery.Selective left lower extremity arteriogram was then performed.This showed a flush occlusion with the origin of the superficial femoral artery with only a very short nub visualized.The entire length of the superficial femoral artery was occluded as was the proximal above-knee popliteal artery to just above the patella, the below-knee popliteal artery was patent.The patient was given 7500 units of heparin intravenously and 1 hour later a second dose of 1000 units for total dose of 8,500 units during the course of procedure.A 6 x 45 sheath was advanced to the left common femoral artery and using a 0.035 gildewire and rubicon catheter we were able to engage the occlusion at the origin of the superficial femoral artery and gradually advance through the occluded vessel to the below-knee popliteal artery.Angiogram from the mid superficial femoral confirmed total occlusion throughout.Angiogram from the popliteal artery showed three- vessel runoff in the calf proximally however the posterior tibial artery was occluded mid calf by the anterior tibial and peroneal arteries were patent throughout.A v18 wire was then advanced into the peroneal artery and a bard rola rex atherectomy device was selected.Prior to passing the rota rex the occluded vessel was predilated with a 3 x 220 balloon, the entire length of the superficial femoral and popliteal artery to the knee joint was then treated with the rota rex.Several times the device had to be removed for removing thrombus and obstruction but ultimately we were able to got across the entire length.Repeat arteriogram showed a channel with flow that was fairly good but still marked irregularity.A 6 x 200 drug-coated ranger balloon was then slid the entire length of the above-knee popliteal and superficial femoral artery were serially dilated.Repeat angiogram showed the previously placed stents widely patent but the proximal superficial femoral artery and distal superficial femoral artery are markedly irregular still.We therefore proceeded with repeat dilatation of the entire segment for 5 minutes.Repeat angiogram still showed persistent irregularity proximally and distally.We then proceeded to place a 6 x 80 eluvia stent in the distal superficial femoral and proximal popliteal artery overlapping the previously placed stent.This was then post dilated with the 6 mm balloon.Repeat angiogram showed now wide patency and these findings were accepted.Attention was then turned to the proximal superficial femoral artery which was still quite irregular.A 6 x 80 eluvia stunt drug-coated was selected with the proximal edge just below the takeoff of the profunda femoris and then overlapping with the previously placed stent distally.This was then post dilated with a 6 mm balloon.Repeat angiogram now showed wide patency of the entire vessel throughout and runoff films showed no evidence of any distal embolization.These findings were accepted and the patient was taken to the recovery area in stable condition.There were no patient complications as a result of the event.

Brand Name
ELUVIA?
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21960566
Report Number2124215-2025-28163
Device Sequence Number9253350
Product Code NIU
UDI-Device Identifier08714729876618
UDI-Public(01)08714729876618(17)260121(10)33316832
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberH74939294601210
Device Catalogue NumberH74939294601210
Device Lot Number0033316832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/05/2025
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite